MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 5/10MM; TIBIAL INSERT FIXED

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 5/10MM; TIBIAL INSERT FIXED
Catalog Number 02.07.0510PSF
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received on 28 june 2017 and includes: a torque limiting driver was not used in this case.On 21 june 2017 the medical affairs director performed a clinical investigation and commented as follows: according to the report, the insert fixation screw loosened 3 months after primary surgery.The single projection x-ray provided doesn't allow a proper clinical investigation.This event may be caused by insufficient tightening torque but the real cause can't be determined.Immediate removal is strongly recommended.During arthroscopy visual inspection of articular surfaces can be performed in order to evaluate possible damages.On 25 june 2017 the rand d project manager performed a preliminary investigation based on the available picture and commented as follows: loosened insert safety screw occurred 3 after primary surgery removed by arthroscopy.The threaded part and the head of the screw look damaged.The screw has been plastically deformed once, backed out from the baseplate, was interposed between the femoral component and the tibia insert and underwent to the body load.No other components are expected to be explanted.It seems that their articular surfaces are well preserved.The most-likely cause for self-unscrewing of the screw after few months from implantation, was insufficient tightening torque.Using a screwdriver provided with a torque limitation would prevent this event.Torque limiter screwdriver is already available and its use is mandatory.Batch review performed on 25 july 2017.(b)(4).
 
Event or Problem Description
The patient came in complaining of pain.The surgeon determined the poly screw backed out.The surgeon removed the screw via arthroscopic surgery.The surgery was completed successfully.X-rays are available.Explants are not available.

Brand Name
GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 5/10MM
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6746480
Report Number3005180920-2017-00411
Device Sequence Number1539478
Product Code JWH
UDI-Device Identifier07630030818226
UDI-Public07630030818226
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number02.07.0510PSF
Device Lot Number142828
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2017
Initial Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;